Michigan, 2008Damaging Winds in Michigan, June 7, 2008
June 7, 2008 · NWS DTX · 2 events in 2 counties and zones
Two late evening thunderstorms produced wind gusts of 60 to 64 mph across Livingston and Genesee counties. No damage was reported however.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two late evening thunderstorms produced wind gusts of 60 to 64 mph across Livingston and Genesee counties. No damage was reported however.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 7, 6:27 PM EST, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 7, 6:27 PM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
727 PM EDT SAT JUN 7 2008
.AVIATION...
MAIN CONCERN IN THE SHORT RUN IS CONVECTIVE COMPLEX MOVING OVER LAKE
MICHIGAN PROPAGATING EASTWARD DURING THE OVERNIGHT HOURS... AND HOW
FAR IT CAN GET BEFORE WEAKENING INTO A LARGE MASS OF SHOWERS WITH
ISOLATED THUNDERSTORMS. THERE REMAINS ENOUGH LOW LEVEL MOISTURE IN
PLACE OVER SOUTHEAST MICHIGAN TO SUPPORT CONVECTION THIS FAR EAST...
BUT STRONGER CONVECTION WILL CONTINUE TO REDEVLOP ON THE
SOUTHWEST/WEST FLANK OF THE COMPLEX ALONG THE COLD FRONT IN
MINNESOTA AND WISCONSIN THROUGH THE EVENING AND OVERNIGHT HOURS. SO
WILL KEEP VFR CONDITIONS WITH INCREASING MID AND HIGH LEVEL
CLOUDINESS IN THE TAFS THIS EVENING AND BRING IN A 2-3 HOUR PERIOD
OF LIGHT RAIN INTO THE NORTHERN TAF SITES LATER TONIGHT PRE-SUNRISE.
COULD ALSO SEE SOME LIGHT FOG THOSE SITES POST-SUNRISE FOR A FEW
HOURS. HAVE UPPED WINDS IN THE TAFS FOR SUNDAY AFTERNOON AS WE
SHOULD BE ABLE TO EASILY MIX DOWN GUSTS TO 25 OR 30 KNOTS PROVIDED
WE BREAK INTO ENOUGH SUNSHINE... WHICH WE SUSPECT WILL HAPPEN BY MID
AFTERNOON. FOR LATE IN THE PERIOD... HAVE MENTIONED THE LIKELIHOOD
OF THUNDERSTORMS IN THE NORTHERN TAFS WITH THE APPROACH OF THE
BOUNDARY LATE SUNDAY AFTERNOON AND EVENING - AND SUSPECT THESE COULD
BE RATHER ROBUST PROVIDED WE DONT SUFFER TOO MUCH MID LEVEL WARMING
FOLLOWING LATENT HEAT RELEASE FROM TONIGHTS CONVECTION COMPLEX.
&&
.PREV DISCUSSION...ISSUED 325 PM EDT SAT JUN 7 2008
SHORT TERM...TONIGHT
CLOUDS ACROSS THE SOUTH HALF OF THE CWA FINALLY THINNING OUT AS MCS
OVER THE OHIO VALLEY WEAKENS...AND THE FLOW BECOMES A BIT MORE
WESTERLY OVER THE CENTRAL GREAT LAKES. AS OF 18Z...MLCAPES WERE 1000
J/KG WITH SURFACE BASED CAPES OF 2000+ J/KG OVER MUCH OF SOUTHEAST
MICHIGAN. HOWEVER...ACAR FLIGHTS OUT OF KDTW CONTINUED TO SHOWED THE
WARM CAPPING HOVERING BETWEEN 725/750 MB...WITH TEMPS IN THE LOWER
TEENS. PRONOUNCED SURFACE RIDGING HAS ALSO BEEN PRESENT OVER WESTERN
LOWER MICHIGAN...PREVENTING ANY ACTIVITY FROM DEVELOPING OFF THE
LAKE MICHIGAN BREEZE THUS FAR.
THOUGHTS HAVE NOT CHANGED MUCH FROM EARLIER UPDATE...AND WILL JUST
MAINTAIN CHANCES POPS TONIGHT. ORGANIZING MCS OVER THE WESTERN GREAT
LAKES REMAINS THE MOST CONCERNING FEATURE...BUT CORFIDI VECTORS ARE
NO LONGER FORECASTED TO BE FORWARD PROPAGATING THIS
EVENING/TONIGHT...AND COMPLEX WILL PROBABLY JUST BACK BUILD WITH THE
MOIST INFLOW OF MID 70 DEW POINTS CONTINUING AND THE GREATEST
INSTABILITY RESIDING OVER THE MIDWEST. ANY SUBTLE HEIGHT FALLS
TONIGHT LOOK TO BE OVER NORTHERN LOWER MICHIGAN...AND STILL THINK
THE NORTH THIRD OF THE CWA STANDS THE BEST CHANCE OF SEEING
PRECIPITATION WITH THE BEST 850/700 MB MOISTURE TRANSPORT. THE SOUTH
HALF OF THE CWA IS STILL NOT OUT OF THE WOODS EITHER...WITH SOME
REMNANT CELLS/OUTFLOW STILL PROPAGATING NORTHEAST OUT OF NORTHERN
INDIANA. HOWEVER...THINKING WILL REALLY NEED SOME LOCALLY ENHANCED
CONVERGENCE/MOISTURE POOLING TO OVERCOME THE WARM MID LEVELS AND
TAMPERED HEATING IN THE SOUTH DUE TO THE PERSISTENT CLOUDS MOST OF
THE DAY.
ANOTHER WARM NIGHT EXPECTED BASED ON CURRENT DEW POINTS AND 925 MB
TEMPS FORECAST TO HOLD IN THE LOW TO MID 20S...RESULTING IN MINS IN
THE LOW/MID 70S.
LONG TERM...SUNDAY THROUGH SATURDAY
PERSISTENT RIDGING ALOFT WILL CONTINUE INTO THE BEGINNING OF NEXT
WEEK - ALLOWING THE SULTRY CONDITIONS TO PERSIST ACROSS THE REGION.
SURFACE DEWPOINTS ARE EXPECTED TO SLOWLY INCH INTO THE LOW 70S ON
THE HEALS OF CONTINUED LOW-LEVEL MOISTURE ADVECTION FROM THE
SOUTHWEST. IF THE CONVECTION CAN HOLD OFF FOR MUCH OF DAY...TEMPS
WILL CLIMB INTO THE LOWER 90S WITH HEAT INDICES IN THE UPPER 90S.
GIVEN SUNDAY WILL BE WARMEST DAY OF THIS STRING AND IT IS THE THIRD
CONSECUTIVE DAY OF HIGHER HEAT/HUMIDITY...A HEAT ADVISORY MAY BE
WARRANTED. AGAIN...MUCH OF THIS HINGES ON THE LACK OF
CONVECTION/DEBRIS DURING THE FIRST HALF OF THE DAY.
MID-LEVEL WARM LAYER WILL LIKELY PERSIST ACROSS THE FORECAST AREA
FOR A GOOD PART OF SUNDAY. THE LAYER OWING IT/S MAINTENANCE TO
RIGHT EXIT INDUCED SUBSIDENCE AND ADVECTION OF A LATENT HEAT
MODIFIED LAYER FROM THE ONGOING CONVECTION UPSTREAM OVER IOWA AND
WISCONSIN. MAY HAVE TO DEAL WITH REMNANTS/DEBRIS OF THE UPSTREAM
MCS EARLY IN THE DAY...THEN WAIT FOR THE BOUNDARY LAYER TO RECHARGE
AS THE NEXT WEAK SHORTWAVE APPROACHES FROM THE SOUTHWEST. MODEL
SOUNDINGS CONTINUE TO INDICATE THAT THE MID-LEVEL LAPSE RATES WILL
BE MEDIOCRE...RESULTING IN MLCAPES CLIMBING TO ROUGHLY 1500J/KG.
CERTAINLY ENOUGH TO SUPPORT SOME UPDRAFT VIGOR...BUT MAY BE LACKING
MID-LEVEL ACCELERATION. HOWEVER...APPRECIABLE DEEP LAYER SHEAR WILL
BE PRESENT...AIDING IN ORGANIZATION OF ANY NEW DEVELOPMENT. AS
ALWAYS...THE DETAILS ALL HINGE ON THE EVOLUTION OF THE UPSTREAM
CONVECTION.
THE NEXT SPEED MAX...CURRENTLY OVER THE FOUR CORNERS REGION...WILL
AFFECT THE REGION ON MONDAY AND WILL USHER IN SUBSTANTIAL HEIGHT
FALLS. EXPECT ANOTHER ROUND OF CONVECTION...POTENTIALLY SEVERE...AS
THE SURFACE COLD FRONT SWEEPS ACROSS THE REGION. THE GFS AND NAM
ARE ADVERTISING A SURFACE WAVE TO RIPPLE ALONG THE BOUNDARY AS IT
TRAVERSES THE REGION...WHICH SHOULD ENHANCE THE SHEAR PROFILE.
AGAIN...THE CONVECTIVE DETAILS WILL HINGE UPON THE EVOLUTION OF
SUNDAY/S ACTIVITY.
REASONABLE AGREEMENT AMONG THE EXTENDED RANGE PROGS IN THE OVERALL
EVOLUTION OF SYNOPTIC PATTERN FOR THE MIDDLE TO LATTER PORTIONS OF
NEXT WEEK. HEIGHT AND THICKNESS FALLS ARE EXPECTED TUESDAY AND
WEDNESDAY BEFORE THE UPPER-LEVEL RIDGE RECHARGES OVER THE CENTRAL
AND NORTHERN PLAINS AND BUILDS BACK INTO THE LAKES REGION FOR WEEK/S
END. FREQUENCY OF PRECIPITATION CHANCES WILL BE LOWER DURING THIS
TIME STRETCH...ONLY EXPECTING A DECENT SHOT AT CONVECTION FRIDAY
INTO SATURDAY AS A SURFACE FRONT ATTEMPTS TO MAKE A MOVE TOWARD THE
REGION IN A SIMILAR FASHION AS YESTERDAY/S FRONT. THIS PATTERN WILL
PROMOTE COOLER TEMPS DURING THE MID-WEEK TIME FRAME...BEFORE
REBOUNDING ONCE AGAIN FROM THURSDAY ON AS THE RIDGE BUILDS OVERHEAD.
MARINE...
FAVORABLE BOATING CONDITIONS WILL CONTINUE...OUTSIDE OF THE CHANCE
OF THUNDERSTORMS.
WARM SOUTHERLY WINDS WILL PERSIST INTO MONDAY...WITH THE STABLE
MARINE LAYER HOLDING WIND GUSTS BELOW 25 KNOTS...AND SUSTAINED WINDS
GENERALLY 15 KNOTS OR LESS. SCATTERED THUNDERSTORMS REMAIN POSSIBLE
IN THIS MOIST AND UNSTABLE AIRMASS...ESPECIALLY LATE MONDAY AS AN
AREA OF LOW PRESSURE TRACKS THROUGH THE CENTRAL GREAT LAKES. WINDS
WILL SHIFT TO THE NORTHWEST BEHIND THIS SYSTEM...WITH HIGH PRESSURE
BUILDING INTO THE AREA ON TUESDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....DW
SHORT TERM...SF
LONG TERM....MANN
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 7, 3:52 AM EST, 18 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
452 AM EDT SAT JUN 7 2008
MIZ047>049-053>055-060>063-068>070-075-076-082-083-080900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
452 AM EDT SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT
AS A WEAK DISTURBANCE TRACKS NORTHEAST INTO THE REGION. A FEW OF
THESE STORMS MAY BECOME SEVERE DUE TO THE DEGREE OF INSTABILITY
EXPECTED OVER SOUTHEAST MICHIGAN. THE MAIN HAZARDS WILL BE LARGE
HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THE STORMS
WILL MOVE NORTHEAST AT 40 MPH...AND BE FOCUSED DURING THE LATE
AFTERNOON AND EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY INTO TUESDAY AS A
SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ON
SUNDAY AND MONDAY...A FEW OF THESE STORMS MAY BE SEVERE. ANY
ACTIVITY WILL AGAIN BE FOCUSED DURING THE LATE AFTERNOON AND
EVENING HOURS.
IN ADDITION...WARM AND HUMID CONDITIONS WILL PERSIST THROUGH
MONDAY...WITH SUNDAY EXPECTED TO BE THE HOTTEST DAY. A HEAT
ADVISORY MAY BE NEEDED AS TEMPERATURES CLIMB INTO THE LOWER 90S
AND HEAT INDICES TOP OUT IN THE MID 90S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-080900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
452 AM EDT SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT
AS A WEAK DISTURBANCE TRACKS NORTHEAST INTO THE REGION. A FEW OF
THESE STORMS MAY BECOME SEVERE DUE TO THE DEGREE OF INSTABILITY
EXPECTED OVER SOUTHEAST MICHIGAN. THE MAIN HAZARDS WILL BE LARGE
HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THE STORMS
WILL MOVE NORTHEAST AT 40 MPH...AND BE FOCUSED DURING THE LATE
AFTERNOON AND EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY INTO TUESDAY AS A
SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ON
SUNDAY AND MONDAY...A FEW OF THESE STORMS MAY BE SEVERE. ANY
ACTIVITY WILL AGAIN BE FOCUSED DURING THE LATE AFTERNOON AND
EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 7, 9:47 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1047 PM EDT SAT JUN 7 2008
MIZ060-061-068-069-075-080400-
SHIAWASSEE-GENESEE-LIVINGSTON-OAKLAND-WASHTENAW-
INCLUDING THE CITIES OF...OWOSSO...FLINT...HOWELL...PONTIAC...
ANN ARBOR
1047 PM EDT SAT JUN 7 2008
...THUNDERSTORMS TRACKING EASTWARD ACROSS SOUTHERN LOWER MICHIGAN...
A THUNDERSTORM COMPLEX WILL BUILD INTO PORTIONS OF SOUTHEASTERN
MICHIGAN AFTER 11 PM. THE LINE OF THUNDERSTORMS WILL BE CAPABLE OF
TORRENTIAL RAINFALL WITH THE POTENTIAL TO TRACK OVER THE SAME
AREAS. CURRENT TRENDS HAVE THE CELLS MOVING EASTWARD AT AROUND 40
MPH. PORTIONS OF SHIAWASSEE COUNTY MAY BE AFFECTED BY 11 PM AND
LIVINGSTON COUNTY AROUND 1130 PM. IN ADDITION TO THE HEAVY
RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO
40 MPH WILL ALSO BE POTENTIAL HAZARDS.
CB
Thunderstorm Wind, Livingston
- When
- June 7, 10:45 PM EST
- Where
- Livingston County, 1.67 mi ENE of Cohoctah Center
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.760, -83.970
A trained spotter estimated a 60 mph thunderstorm wind gust.
Thunderstorm Wind, Genesee
- When
- June 7, 10:50 PM EST
- Where
- Genesee County, 0.69 mi N of Argentine
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.790, -83.830
A trained spotter measured a 64 mph thunderstorm wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, June 7 to 10, 200822 deaths · 33 injured · 10 events
- Flash Flooding and Damaging Winds in Michigan, June 7 to 8, 20083 deaths · $8.0 million · 65 kt wind · 13 events
- Tornadoes and Flash Flooding in Iowa, June 7 to 11, 20082 deaths · $4.5 million · EF1 · 126 events
- Excessive Heat in New Jersey, June 7 to 10, 20081 death · 48 injured · 21 events
- Tornadoes and Flash Flooding in Wisconsin, June 7 to 8, 20087 injured · $28 million · EF2 · 61 events
- Tornadoes in Illinois, June 7, 20086 injured · $12 million · EF2 · 10 events
- Flash Flooding and Flooding in Iowa, June 7 to 12, 20083 injured · $75 million · 19 events
- Flash Flooding and Flooding in Wisconsin, June 7 to 17, 2008$50 million · 36 events
- Flash Flooding and Flooding in Minnesota, June 7 to 10, 2008$25 million · 11 events
- Flash Flooding and Hail in Nebraska, June 7 to 8, 2008$5.1 million · 2.75 in hail · 30 events
- Tornadoes and Flash Flooding in Nebraska, June 7 to 10, 20083 injured · $5,000 · EF2 · 24 events
- Tornadoes and Hail in Wisconsin, June 7 to 8, 20082 injured · $182,000 · EF1 · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110307, 110309.